MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CEMENTRALIZER 13.0; HIP MISCELLANEOUS : CEMENT CENTRALIZER/PLUG

DEPUY ORTHOPAEDICS INC US CEMENTRALIZER 13.0; HIP MISCELLANEOUS : CEMENT CENTRALIZER/PLUG
Model Number 1376-22-000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: no device associated with this report was received for examination.No revision has been reported.Examination of the provided x-ray images finds nothing indicative of a product problem.The information received will be retained for potential series investigations if triggered by trend analysis or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.
 
Event or Problem Description
Patient has now been revised to address a confirmed infection with explantation of all products.This including the use of an opening femoral osteotomy to facilitate removal of the femoral stem.An antibiotic spacer was re-implanted to address the infection.Event is possibly related to device and not related to procedure.Date of implant:(b)(6) 2012; date of event: (b)(6) 2021; (right hip).
 
Event or Problem Description
Patient has now been revised to address a confirmed infection with explantation of all products.This including the use of an opening femoral osteotomy to facilitate removal of the femoral stem.An antibiotic spacer was re-implanted to address the infection.All devices are considered reportable, given that it is not possible to rule-out their possible contribution, given that they present a safe harbor for infectious microorganisms to take hold.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.No revision has been reported.Examination of the provided x-ray images finds nothing indicative of a product problem.The information received will be retained for potential series investigations if triggered by trend analysis or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the devices have been implanted for more than eight years and no revision has been reported.It is not likely an error in the material, manufacturing, inspection or sterile processing would be a contributing factor in the reported allegations.A manufacturing records evaluation (mre) was not performed.

Brand Name
CEMENTRALIZER 13.0
Common Device Name
HIP MISCELLANEOUS : CEMENT CENTRALIZER/PLUG
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11855012
Report Number1818910-2021-10759
Device Sequence Number3854654
Product Code LTO
UDI-Device Identifier10603295034469
UDI-Public10603295034469
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K871510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1376-22-000
Device Catalogue Number137622000
Device Lot Number287245
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12/14 ARTICUL 40MM M SPEC+8.5; ALTRX +4 NEUT 40IDX58OD; APEX HOLE ELIM POSITIVE STOP; CEMENTRALIZER 13.0; PINNACLE 100 ACET CUP 58MM; SUMMIT CEMENTED STEM SZ6 HI; 12/14 ARTICUL 40MM M SPEC+8.5; ALTRX +4 NEUT 40IDX58OD; APEX HOLE ELIM POSITIVE STOP; CEMENTRALIZER 13.0; PINNACLE 100 ACET CUP 58MM; SUMMIT CEMENTED STEM SZ6 HI
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight106